Does Elavil Make Everyone Gain Weight?

Featured Health Expert
9924_3623
EXPERT

3/3/08 #4 - Weight gain from Elavil (amitriptyline)?

Full Question:
I have been taking Elavil (amitriptyline) for about 10 months and am gaining weight like crazy.  I don't have any other explanations, I am working out and eating the same as I always have.  Is 16 lbs a normal weight gain for this medication? Cherie.
 

 

 

Answer:

 

Dear Cherie;

 

Weight gain is a common side effect of amitriptyline. The amount of weight gained varies from person so person; 16 pounds is not unusual. Tricyclic antidepressants such as amitriptyline are older drugs....

Read more

More information on "Does Elavil Make Everyone Gain Weight?"

From Our Experts

See more SharePosts »

From Our Sources

More on Depression »

Ask a Question

Get answers from our experts and community members.

Btn_ask_question_med
View all questions (4485) >